Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 50, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 28, 2009, 9:40 AM EST for Chattahoochee County, Muscogee County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2009, 9:40 AM EST (14:40 UTC)
- Expired
- Feb 28, 2009, 10:30 AM EST
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattahoochee County, GA, Muscogee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 10:20 AM EST | TSTM WND DMG | 2 Sw Cusseta, GA | FEW TREES DOWN AT RIVERBEND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:25 AM EST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 700 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281440
SVRFFC
GAC053-215-281530-
/O.NEW.KFFC.SV.W.0050.090228T1440Z-090228T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 AM EST SAT FEB 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1030 AM EST
* AT 939 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR FORT
BENNING/LAWSON ARMY AIR FIELD...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBUS...CUSSETA AND NORTH FORT BENNING.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST SATURDAY AFTERNOON
FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3227 8490 3231 8494 3232 8499 3236 8499
3238 8498 3241 8498 3243 8497 3246 8499
3253 8464 3249 8463 3248 8465 3227 8465
3223 8492
TIME...MOT...LOC 1440Z 260DEG 31KT 3234 8500
$$1 follow-up statement
000
WWUS52 KFFC 281515
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EST SAT FEB 28 2009
GAC215-281524-
/O.CAN.KFFC.SV.W.0050.000000T0000Z-090228T1530Z/
MUSCOGEE GA-
1014 AM EST SAT FEB 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MUSCOGEE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM HAD MOVED
OUT OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST SATURDAY AFTERNOON
FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3227 8490 3231 8494 3232 8499 3238 8498
3237 8495 3240 8488 3242 8477 3244 8474
3251 8471 3253 8464 3249 8463 3248 8465
3227 8466 3223 8492
TIME...MOT...LOC 1514Z 265DEG 23KT 3231 8479
$$
GAC053-281530-
/O.CON.KFFC.SV.W.0050.000000T0000Z-090228T1530Z/
CHATTAHOOCHEE GA-
1014 AM EST SAT FEB 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR CHATTAHOOCHEE COUNTY...
AT 1010 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CUSSETA...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHRISTOPHER...MANTA AND EELBECK/WEST FORT BENNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST SATURDAY AFTERNOON
FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3227 8490 3231 8494 3232 8499 3238 8498
3237 8495 3240 8488 3242 8477 3244 8474
3251 8471 3253 8464 3249 8463 3248 8465
3227 8466 3223 8492
TIME...MOT...LOC 1514Z 265DEG 23KT 3231 8479
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:30 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 28, 5:30 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST SAT FEB 28 2009 .SHORT TERM /TODAY THROUGH MONDAY/... BROAD AREA OF MODERATE TO HEAVY RAIN ADVECTING ACROSS THE COUNTY WARNING AREA THIS MORNING AS SURFACE LOW PRESSURE DEEPENS AND MOVES EAST FROM MISSISSIPPI. FLOODING THREAT CONTINUES THIS MORNING ACROSS NORTH GEORGIA WHERE SOME AREAS HAVE ALREADY SEEN 1 TO 2 INCHES OF RAIN...AND COULD SEE AN ADDITIONAL 1 TO 2 INCH BEFORE PRECIP BEGINS TO TAPER OFF THIS AFTERNOON. PLAN TO LET FLOOD WATCH RUN UNTIL AROUND NOON. THUNDERSTORM THREAT SO FAR HAS STAYED WEST OF OUR AREA..CLOSER TO SURFACE LOW...BUT SUSPECT AS WE CONTINUE TO GO THROUGH THE MORNING AND THE SURFACE LOW GETS CLOSER...WILL SEE SOME THUNDERSTORMS (STRONG TO POSSIBLY SEVERE) WORK INTO PORTIONS OF WEST GEORGIA...PERHAPS AROUND SUNRISE. THINK SEVERE THREAT SHOULD BE CONCENTRATED MAINLY SOUTH OF I-20 TODAY...SOUTH OF FRONTAL BOUNDARY AND IN THE AREA WHERE MODELS SHOW CAPES INCREASING INTO THE 500 TO 1000 RANGE THIS AFTERNOON. MODELS SIMILAR WITH THE LOW SHIFTING EAST OF OUR AREA TONIGHT AS THE FRONTAL BOUNDARY SETTLES INTO SOUTH GEORGIA. FOCUS THEN TURNS TO THE UPPER LOW PROG TO MOVE ACROSS THE SOUTHEAST U.S. TONIGHT AND SUNDAY...BRINGING DEEPER MOISTURE BACK ACROSS OUR AREA. BY THIS TIME MODELS SHOW THICKNESSES COLD ENOUGH FOR SNOW OVER A LARGE PORTION OF THE COUNTY WARNING AREA. QUESTION THEN BECOMES WILL SNOW BE ABLE TO STICK??? SUSPECT ANY INITIAL SNOW WOULD MELT WITH GROUND STILL RELATIVELY WARM...BUT GIVEN TIME AND ANY BANDS OF MODERATE SNOW COULD RESULT IN SOME ACCUMULATIONS...ESPECIALLY IN THE MOUNTAINS. CONFIDENCE NOT YET THERE THAT WE WILL MEET CRITERIA FOR WINTER STORM WATCH/WARNING AT THIS TIME...SO WILL HOLD OFF FOR NOW. HOWEVER...PLAN TO ISSUE A SPECIAL WEATHER STATEMENT EMPHASIZING SNOW THREAT. SUSPECT AT SOME POINT WILL HAVE TO GO WITH AT LEAST AN ADVISORY FOR SOME PORTION OF THE COUNTY WARNING AREA. TO COMPLICATE MATTERS EVEN MORE...WINDY CONDITIONS LOOK LIKE A GOOD BET SUNDAY. WIND ADVISORY WILL PROBABLY BE POSTED FOR MUCH OF THE COUNTY WARNING AREA WITH HIGH WIND WARNING POSSIBLY IN THE MOUNTAINS. MODELS SHOW UPPER LOW SHIFTING EAST INTO THE CAROLINAS SUNDAY NIGHT...THEN MOVING OFF THE MID ATLANTIC COAST BY EARLY MONDAY...TAKING DEEPER MOISTURE WITH IT. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE LOW CONTINUES TO SPEED UP THE ATLANTIC SEABOARD MONDAY NIGHT AS WEAK HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST U.S. EXTENDED PROGS SIMILAR WITH HIGH PRESSURE REMAINING DOMINANT OVER OUR AREA INTO MIDWEEK...BEFORE SHIFTING OFF THE MID ATLANTIC THURSDAY AS A LOW PRESSURE SYSTEM MOVES EAST FROM THE CENTRAL PLAINS. LATEST GFS RUN SHOW THIS LOW LIFTING INTO THE GREAT LAKE REGION...PULLING A COLD FRONT ACROSS THE TENNESSEE/LOWER MISSISSIPPI REGION FRIDAY...BUT KEEPS BULK OF DEEPER MOISTURE NORTH AND WEST OF OUR AREA. && .AVIATION... NEARLY STATIONARY FRONT ACROSS EXTREME NORTH GA THIS MORNING WITH ANOTHER BOUNDARY ALONG A COLUMBUS TO MACON LINE. ATMOSPHERE NEARLY SATURATED AND RAIN SHOULD CONTINUE THROUGH MUCH OF THE DAY. THUNDERSTORMS WILL DEVELOP...SOME POSSIBLY SEVERE...MAINLY ACROSS CENTRAL GEORGIA LATER THIS MORNING INTO THE AFTERNOON. CEILINGS SHOULD BE MVFR WITH AREAS OF IFR IN RAIN AND FOG. WINDS EAST TO SOUTHEAST 10 TO 15KT THIS MORNING...BECOMING WEST TO SOUTHWEST 10 TO 15KT AFTER 18Z WHEN SURFACE LOW MOVES INTO THE CAROLINAS. VISIBILITY 3 TO 5SM IN RAIN AND FOG...IMPROVING TO 6SM OVER PARTS OF THE AREA BY LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 40 42 25 49 / 100 40 70 40 5 ATLANTA 57 37 41 26 47 / 100 30 60 20 5 BLAIRSVILLE 50 37 40 24 43 / 100 30 50 30 5 CARTERSVILLE 57 38 41 25 46 / 100 30 50 10 5 COLUMBUS 67 41 44 29 53 / 80 50 70 10 5 GAINESVILLE 55 37 43 26 47 / 100 30 60 30 5 MACON 66 44 46 29 53 / 80 60 80 30 5 ROME 58 41 43 29 50 / 100 30 40 5 5 PEACHTREE CITY 63 39 41 25 49 / 100 30 70 20 5 VIDALIA 72 46 46 31 49 / 80 80 90 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && 49/41
Hazardous weather outlook, Feb 28, 7:00 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 AM EST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT RIVER AND STREAM FLOODING WITH ISOLATED FLASH FLOODING WILL BE POSSIBLE OVER NORTH AND PARTS OF CENTRAL GEORGIA TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS MORNING INTO THIS AFTERNOON FOR CENTRAL GEORGIA. .SYNOPSIS... LOW PRESSURE HAD DEVELOPED OVER MISSISSIPPI WITH A NEARLY STATIONARY FRONT EXTENDING FROM THE LOW ACROSS NORTHERN ALABAMA AND NORTHERN GEORGIA. A STRONG CLOSED UPPER LOW WILL MOVE FROM THE MIDWEST INTO THE SOUTHEAST TODAY...PUSHING THE FRONT SOUTHEAST TOWARD THE COAST TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WILL BE RIVER...STREAM...AND CREEK FLOODING ACROSS NORTH GEORGIA...WITH ISOLATED FLASH FLOODING. ADDITIONALLY...THERE IS A THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WIND...LARGE HAIL...AND POSSIBLY ISOLATED TORNADOES IN MAINLY CENTRAL GEORGIA THIS MORNING INTO THIS AFTERNOON. .DISCUSSION... A SHORT WAVE IN THE MIDWEST WILL CLOSE OFF AND CONTINUE TO STRENGTHEN...SWEEPING TOWARD THE SOUTHEAST STATES TODAY...THEN INTO NORTH FLORIDA BY SUNDAY. MEANWHILE...A FRONTAL BOUNDARY HAD STALLED OVER EXTREME NORTH GEORGIA AND SHOULD REMAIN THERE DURING THE DAY. THE AIR MASS WILL BEGIN TO DESTABILIZE THIS MORNING IN ADVANCE OF THE APPROACHING STORM SYSTEM. THE INCREASING DYNAMICS WILL PROVIDE THE THREAT FOR SEVERE THUNDERSTORMS...GENERALLY OVER PORTIONS OF CENTRAL GEORGIA TODAY. WITH THESE STORMS...DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAIN AND THUNDERSTORMS WILL TRAIN ALONG AND NEAR THE STALLED FRONT IN NORTH GEORGIA TODAY...RESULTING IN MINOR CREEK AND STREAM FLOODING AND SOME LOCAL STREET FLOODING. WRAP AROUND MOISTURE SHOULD BRING A CHANCE OF SNOW TO NORTH GEORGIA LATE TONIGHT. LIGHT ACCUMULATIONS ARE POSSIBLE IN THE NORTHEAST MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SNOW ACROSS MUCH OF NORTH AND CENTRAL GEORGIA SUNDAY. ACCUMULATION UP TO ONE INCH POSSIBLE MAINLY ACROSS THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Feb 28, 6:04 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 AM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-282315- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 604 AM EST SAT FEB 28 2009 A STRONG UPPER LEVEL LOW WILL MOVE ACROSS THE DEEP SOUTH TONIGHT AND SUNDAY...THEN EXIT OFF THE SOUTHEAST U.S. COAST SUNDAY NIGHT. THIS SYSTEM IS EXPECTED TO SPREAD PRECIPITATION ACROSS NORTH AND CENTRAL GEORGIA...BEGINNING AS RAIN TONIGHT...AND THEN POSSIBLY BECOMING A MIX OF RAIN AND SNOW LATE TONIGHT INTO SUNDAY. AT THIS TIME...THERE IS MUCH UNCERTAINTY CONCERNING ACCUMULATIONS. WITH THE GROUND STILL RELATIVELY WARM...ANY SNOW THAT FALLS INITIALLY SHOULD MELT. HOWEVER...GIVEN TIME AND ANY BANDS OF MODERATE SNOW COULD RESULT IN LIGHT ACCUMULATIONS...MAINLY ACROSS NORTH GEORGIA. THE AREA GENERALLY NORTH OF AN ATLANTA TO ATHENS LINE COULD SEE ACCUMULATIONS UP TO AN INCH...BUT SHOULD BE MAINLY CONFINED TO GRASSY AND ELEVATED ROAD SURFACES SUCH AS BRIDGES AND OVERPASSES. FOR AREAS SOUTH OF THIS LINE...LITTLE OR NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. UNCERTAINTY REMAINS HIGH WITH THIS WEATHER SYSTEM...WITH THE EXACT TRACK AND STRENGTH OF THE LOW PRESSURE SYSTEM UNKNOWN. THE TRACK AND STRENGTH OF THE LOW WILL ULTIMATELY DETERMINE THE AMOUNT OF ACCUMULATING SNOWFALL OBSERVED ACROSS THE AREA. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION OR RADIO STATION...FOR LATER STATEMENTS AND FORECASTS ON THIS DEVELOPING WINTER WEATHER SITUATION.
Special weather statement, Feb 28, 6:38 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 AM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-282315- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 638 AM EST SAT FEB 28 2009 ...ACCUMULATING SNOW POSSIBLE OVER PORTIONS OF NORTH GEORGIA SUNDAY... A STRONG UPPER LEVEL LOW WILL MOVE ACROSS THE DEEP SOUTH TONIGHT AND SUNDAY...THEN EXIT OFF THE SOUTHEAST U.S. COAST SUNDAY NIGHT. THIS SYSTEM IS EXPECTED TO SPREAD PRECIPITATION ACROSS NORTH AND CENTRAL GEORGIA...BEGINNING AS RAIN TONIGHT...AND THEN POSSIBLY BECOMING A MIX OF RAIN AND SNOW LATE TONIGHT INTO SUNDAY. AT THIS TIME...THERE IS MUCH UNCERTAINTY CONCERNING ACCUMULATIONS. WITH THE GROUND STILL RELATIVELY WARM...ANY SNOW THAT FALLS INITIALLY SHOULD MELT. HOWEVER...GIVEN TIME AND ANY BANDS OF MODERATE SNOW COULD RESULT IN LIGHT ACCUMULATIONS...MAINLY ACROSS NORTH GEORGIA. THE AREA GENERALLY NORTH OF AN ATLANTA TO ATHENS LINE COULD SEE ACCUMULATIONS UP TO AN INCH...BUT SHOULD BE MAINLY CONFINED TO GRASSY AND ELEVATED ROAD SURFACES SUCH AS BRIDGES AND OVERPASSES. FOR AREAS SOUTH OF THIS LINE...LITTLE OR NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. UNCERTAINTY REMAINS HIGH WITH THIS WEATHER SYSTEM...WITH THE EXACT TRACK AND STRENGTH OF THE LOW PRESSURE SYSTEM UNKNOWN. THE TRACK AND STRENGTH OF THE LOW WILL ULTIMATELY DETERMINE THE AMOUNT OF ACCUMULATING SNOWFALL OBSERVED ACROSS THE AREA. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION OR RADIO STATION...FOR LATER STATEMENTS AND FORECASTS ON THIS DEVELOPING WINTER WEATHER SITUATION.
Special weather statement, Feb 28, 7:41 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 741 AM EST SAT FEB 28 2009 GAZ056-067-068-281315- 741 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHERN PIKE...NORTHEASTERN MERIWETHER AND SPALDING COUNTIES UNTIL 815 AM EST... AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ALVATON...MOVING EAST AT 35 MPH. PEA-SIZED HAIL AND HEAVY RAIN CAN BE EXPECTED ACROSS NORTHERN PIKE...NORTHEASTERN MERIWETHER AND SPALDING COUNTIES...INCLUDING AREAS AROUND ALVATON...HOLLONVILLE...ZETELLA...WILLIAMSON AND ROVER. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Feb 28, 7:46 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 746 AM EST SAT FEB 28 2009 GAZ052-066-281315- 746 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHERN TROUP AND SOUTHEASTERN HEARD COUNTIES UNTIL 815 AM EST... AT 744 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HILLCREST...MOVING EAST AT 35 MPH. PEA SIZED HAIL AND HEAVY RAINFALL CAN BE EXPECTED ACROSS NORTHERN TROUP AND SOUTHEASTERN HEARD COUNTIES...INCLUDING AREAS AROUND HILLCREST...HARRISONVILLE...CORINTH AND HOGANSVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Feb 28, 8:15 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 AM EST SAT FEB 28 2009 GAZ037-038-046>059-066-067-281445- 815 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TROUP...MERIWETHER... SPALDING...HEARD...BUTTS...COWETA...JASPER...FAYETTE...HENRY... CLAYTON...TALIAFERRO...NEWTON...GREENE...ROCKDALE...MORGAN... WALTON...OCONEE AND OGLETHORPE COUNTIES UNTIL 945 AM EST... AT 808 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM FRANKLIN THROUGH FAYETTEVILLE AND COVINGTON TO LEXINGTON. THESE SHOWERS AND THUNDERSTORMS WERE MOVING EAST TO NORTHEAST AT 40 MPH AND WILL CONTINUE TO TRAIN OVER THE SAME GENERAL AREA. AROUND TWO INCHES OF RAIN HAS ALREADY OCCURRED IN THIS AREA SINCE RAIN BEGAN ON FRIDAY. RUNOFF FROM THESE STORMS WILL CAUSE SMALL CREEKS AND STREAMS TO REACH BANKFULL. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED ACROSS TROUP...MERIWETHER...SPALDING...HEARD...BUTTS...COWETA... JASPER...FAY ETTE...HENRY...CLAYTON...TALIAFERRO...NEWTON...GREENE ...ROCKDALE...MORGAN...WALTON...OCONEE AND OGLETHORPE COUNTIES...INCLUDING AREAS AROUND STARK...JENKINSBURG...WALKER MILL...TOWALAGA...LUELLA...LOCUST GROVE...EUDORA...TURTLE COVE...NORTH ALCOVY...WORTHVILLE...FINCHERVILLE...OAK HILL...ROCKY PLAINS...STEWART AND PORTERDALE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:58 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Feb 28, 9:03 AM EST | Severe Thunderstorm Warning | FFC | Harris | 57 min |
| Feb 28, 9:23 AM EST | Tornado Warning | FFC | Harris, Muscogee | 52 min |
| Feb 28, 9:52 AM EST | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 53 min |
| Feb 28, 10:13 AM EST | Tornado Warning | FFC | Chattahoochee, Marion | 47 min |
| Feb 28, 11:05 AM EST | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach, Schley, Taylor | 40 min |
| Feb 28, 11:14 AM EST | Tornado Warning | FFC | Macon | 37 min |
| Feb 28, 11:18 AM EST | Tornado Warning | FFC | Crawford, Macon, Peach, Taylor | 27 min |
| Feb 28, 11:32 AM EST | Tornado Warning | FFC | Houston, Pulaski | 58 min |
| Feb 28, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Macon, Pulaski | 40 min |
| Feb 28, 12:04 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski, Wilcox | 56 min |
| Feb 28, 12:42 PM EST | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
| Feb 28, 12:55 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Treutlen, Wheeler | 50 min |
| Feb 28, 12:57 PM EST | Severe Thunderstorm Warning | FFC | Dooly | 48 min |
| Feb 28, 1:05 PM EST | Areal Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 28, 1:05 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 40 min |
| Feb 28, 1:10 PM EST | Tornado Warning | FFC | Crisp, Dooly, Wilcox | 50 min |
| Feb 28, 1:36 PM EST | Areal Flood Warning | FFC | Haralson | 5 hr |
| Feb 28, 1:38 PM EST | Tornado Warning | FFC | Dodge, Telfair | 46 min |
| Feb 28, 1:52 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 38 min |
| Feb 28, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 51 min |
| Feb 28, 3:20 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Feb 28, 3:41 PM EST | Winter Weather Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 31 hr |
| Feb 28, 6:00 PM EST | Severe Thunderstorm Warning | FFC | Hancock, Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.